i have been using rogaine for about 4 years. i went to the 5% a couple of years ago, not too long after that, i only have been applying it a night, because it does tend to irritate my scalp. i thought it was helping me keep the hair i have, no regrown hair at all, but now at age 40, in the last 6 months i have seen an increase in hair loss. i have a good amount of hair on the top, but it is thinning worse and my bald spot has gotten bigger. should i stop rogaine even though i only use it at night, and if i do stop it will it accelerate my hair loss because i have been using it for the last few years? i realize i should have kept up with my dermatologist. any info is appreciated.
The use of Rogaine once a day has poor value. Twice a day is the recommended dosage. If you are a male and you have not started Propecia, then I would suggest that you do so,as it is the best way to control the crown loss and possibly reverse it. That does require a doctor’s prescription and should be accompanied by an examination of your head for miniaturization. If you have any Rogaine dependence (unlikely with a once a day treatment) then withdrawing it might risk more hair loss. So if you are a male, then continue what you are doing and make only one change, taking Propecia for 8 months. If you are a female, then there is no other choice but to go on Rogaine twice a day.